Alert archive / Texas / Tornado Warnings in 2025

Tornado Warning 49, NWS Amarillo, TX

June 8, 2025Hartley County, Oldham County, Texas

NWS Amarillo, TX issued this tornado warning at Jun 8, 2025, 5:50 PM CDT for Hartley County, Oldham County, Texas. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2025, 5:50 PM CDT (22:50 UTC)
Expired
Jun 8, 2025, 6:15 PM CDT
In force
25 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.5 in

Counties Hartley County, TX, Oldham County, TX

The radar

The Amarillo radar (KAMA), 93 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 6:15 PM CDTHAIL 1.57 W Channing, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 2:04 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 10.8 hours before the alert went out and 329 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2025-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 706 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2025-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
706 J/kg
Mixed-layer CIN
-198 J/kg
Mixed-layer LCL
2079 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

096 
WFUS54 KAMA 082250
TORAMA
TXC205-359-082315-
/O.NEW.KAMA.TO.W.0049.250608T2250Z-250608T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Amarillo TX
550 PM CDT Sun Jun 8 2025

The National Weather Service in Amarillo has issued a

* Tornado Warning for...
  Northeastern Oldham County in the Panhandle of Texas...
  South central Hartley County in the Panhandle of Texas...

* Until 615 PM CDT.

* At 550 PM CDT, a severe thunderstorm capable of producing a tornado
  was located 12 miles southwest of Hartley, or 19 miles south of
  Dalhart, moving southeast at 20 mph.

  HAZARD...Tornado and ping pong ball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  northeastern Oldham and south central Hartley Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3580 10268 3582 10256 3563 10226 3553 10259
TIME...MOT...LOC 2250Z 329DEG 19KT 3578 10258 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN

$$

Vanden Bosch

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 8, 2:18 PM CDT, 3 hours 32 minutes earlier. Its key messages:

  • Issued at 248 PM CDT Fri Jun 6 2025
  • Potentially widespread strong to severe thunderstorm activity is favored this afternoon and through the evening, with all hazards in play once again. The primary hazards look to be damaging winds (75+ mph) and giant hail (3.0" - 5.0"). A tornado can't be ruled out (4-9% chance within 25 miles)
  • Active weather looks to continue into next week with chances for shower and thunderstorms into Friday. However, the severe threat looks more limited compared to the last several days.
Area forecast discussion, Jun 8, 2:18 PM CDT, 3 hours 32 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
218 PM CDT Sun Jun 8 2025

...New SHORT TERM, LONG TERM...

.MESOSCALE UPDATE FOR EXPECTED SEVERE WEATHER...
Issued at 1243 PM CDT Sun Jun 8 2025

Present analyses has show that current showers and thunderstorms
seen on radar are the result of short-wave disturbance present
just southwest Hereford, TX. The leading edge of this short-wave
is currently utilizing a present deep source of moisture present
in the NE, which has allowed these storms to form. What has been
interesting is that behind this wave is a pocket of drier and
more stable air that could hinder chances in the southwestern
Panhandles. Still the another short-wave is still expected to
force the present stalled cold front out of the NW and be the main
catalyst for the severe weather we have been expecting later this
afternoon. Latest from the 18Z sounding has suggest that high
CAPE values are play, greater than 4000 J/kg, with CAMs still
suggesting effective bulk shear reaching upwards of 50kt as storms
move southeast. Meanwhile, 0 to 1 km is still trending on a very
low end, which will make it hard for tornadoes to develop off of
discrete cells. However, there is good 0 to 3 km along the frontal
boundary which may create spin ups along the expected squall
line. Still current main threats remain on large and destructive
hail up to 5 inches for any discrete cells followed by strong
straight line winds upwards of 80 to 100 mph along the expect
formation of the line.

&&

.KEY MESSAGES...
Issued at 248 PM CDT Fri Jun 6 2025

- Potentially widespread strong to severe thunderstorm activity is
  favored this afternoon and through the evening, with all hazards
  in play once again. The primary hazards look to be damaging
  winds (75+ mph) and giant hail (3.0" - 5.0"). A tornado can't be
  ruled out (4-9% chance within 25 miles)

- Active weather looks to continue into next week with chances for
  shower and thunderstorms into Friday. However, the severe threat
  looks more limited compared to the last several days.

&&

.SHORT TERM ...
(This evening through Monday night)
Issued at 217 PM CDT Sun Jun 8 2025

Today continues to trend as another good set up for severe
weather as models see upper-level flow shift northwesterly with
the movement of a broad trough up in the Midwest. Meanwhile,
latest form the CAMs continues to see a trend of very high MLCAPE
values with some portions of the Panhandles possibly peaking at
over 4000 J/kg. This instability combine with effective bulk shear
pushing the 50 to 60 kt range could easily see large and
destructive hail up to 5 inches in diameter with any discrete
cells. Added to this destructive hail will also be the potential
for very strong straight line winds with many of the CAMs still
suggesting that cells will congeal into a line thanks to a
disturbance pushing in from the north. As for the tornado threat,
latest CAMs do still see certain ingredient in play for the day,
such as 3CAPE values above 100 J/kg, low LCL heights, and 0 to 3km
shear above 20 kt. However, the lack of 0 to 1 km shear has
confidence on the lower end when it comes to any discrete
supercells. Instead the threat may be more prevalent once storms
congeal in tow a line later this afternoon thanks to the present 0
to 3km shear. Meanwhile on the flooding side, models are
expecting for PWAT values to rebound with the all locations above
an inch. What will need be watch is the eastern half of the
Panhandles where values rise even further with some locations near
the Southeastern Panhandles nearing 2 inch mark. It should also
be noted that, grounds are already decently saturated from the
prior week of activity that could make it much more prone to
flooding.

As for the uncertainties for today, one of the biggest continues
ride on the movement cold front following the trough to our north.
Prior model runs have suggested that this front may stall in
Kansas, however, the latest CAMS have also seen it push into the
Panhandles sometime Sunday. If the front does pass then severe
weather will heavily degrade with activity quick to fall off for
the overnight. However if it does stall, then there is potential
to see similar conditions to last night where we see thunderstorms
present clear into Monday morning. Other factors that seem to
already be coming into play is the presence of a secondary short-
wave. The leading edge of this short-wave is currently utilizing a
present deep source of moisture present in the NE, which has
allowed these storms to form. What has been interesting is that
behind this wave is a pocket of drier and more stable air that
could hinder chances in the southwestern Panhandles. Still the
another short-wave is still expected to force the present stalled
cold front out of the NW and be the main catalyst for the severe
weather we have been expecting later this afternoon.

Moving into Monday will see the present northwesterly upper-level
flow continue with another chance at showers and thunderstorms to
follow for the afternoon and evening. However, latest analysis of
the current CAMs are not presence are very strong ingredient most
likely from the expected cold frontal passage and activity
expected today. Still there is enough CAPE and wind shear present
that isolated strong to severe thunderstorms can still be present
for the day. Otherwise look for slightly cooler temperatures to
follow for Monday with highs in the 70s to low 80s.

Scoleri

&&

.LONG TERM ...
(Tuesday through next Saturday)
Issued at 217 PM CDT Sun Jun 8 2025

Northwesterly flow looks to stay present as we move into the new
week with model agreement seeing the upper-level trough push into
the Great Lakes Region with a ridge continuing to build over the
Western United States. This upper-level flow is generally
beneficial for the Panhandles to receive active weather as it
allow for quick short-wave disturbances to move across the area
that will produce showers and thunderstorms. Currently, model
agreement looks to agree to the active pattern continuing as we
see short-waves move across each day which will prompt 20 to 40%
chances of precipitation clear into Friday. Of course chances like
these for this time of year with always come with the threat of
severe weather. Regardless, this active pattern does look like it
might have an end with latest models seeing the ridge move over by
this weekend. For now, look for temperatures to stay below our
normal with afternoon highs in the 70s to 80s.

Scoleri

&&

.AVIATION...
(18Z TAFS)
Issued at 1243 PM CDT Sun Jun 8 2025

Current radar has seen thunderstorm developing off a weak short
wave boundary that has seen showers and thunderstorms just a
little out of the vicinity of KGUY and KAMA. Meanwhile in the NW
Panhandles, the stalled cold front that is expected to bring much
of the severe weather tonight is starting develop thunderstorms as
well. The front is expected to eventually drift down SE across
the Panhandles over the course of the afternoon and evening hours
and potentially impact terminals with very strong winds, larger
hail, and heavy rainfall. There has been uncertainty on how much
of an impact each terminal received, with currently KGUY having
best chances.

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                59  78  59  81 /  60  10  10  10
Beaver OK                  56  83  58  88 /  20   0   0   0
Boise City OK              54  79  54  84 /  30  20  10  10
Borger TX                  60  81  60  86 /  50  10  10  10
Boys Ranch TX              59  80  59  83 /  50  20  10  20
Canyon TX                  58  78  58  81 /  60  20  20  20
Clarendon TX               60  78  60  81 /  80  20  10  10
Dalhart TX                 55  77  55  81 /  40  20  10  10
Guymon OK                  56  81  57  86 /  30   0   0   0
Hereford TX                59  78  58  81 /  50  30  20  20
Lipscomb TX                58  81  59  86 /  50   0   0   0
Pampa TX                   59  78  59  82 /  60  10  10  10
Shamrock TX                60  81  60  84 /  80  10  10   0
Wellington TX              62  81  62  84 /  80  20  10  10

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...Flood Watch from 6 PM this evening to midnight CDT tonight for
     TXZ014-015-018>020.

OK...None.
&&

SHORT TERM...11
LONG TERM....11
AVIATION...11
Hazardous weather outlook, Jun 8, 2:23 PM CDT, 3 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
223 PM CDT Sun Jun 8 2025

OKZ001>003-TXZ001>020-317-090730-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
223 PM CDT Sun Jun 8 2025

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...This Afternoon and Tonight.

High end severe potential is expected to be present across the
Panhandles Sunday with all hazards expected to be in play for the
afternoon and evening hours. Giant hail up to grapefruit size and
straight line winds over 80 mph could occur.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Chances for shower and thunderstorms are expected to continue
through next week with potential to see strong to severe
thunderstorms each day.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Local storm report, Jun 8, 4:20 PM CDT, 1 hour 30 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
420 PM CDT Sun Jun 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 PM     Hail             10 S Claude             34.96N 101.36W
06/08/2025  E4.25 Inch       Armstrong          TX   Public

            Report from mPING: Grapefruit+ (4.25 in.).

0416 PM     Hail             Stinnett                35.82N 101.44W
06/08/2025  E1.50 Inch       Hutchinson         TX   Emergency Mngr

&&
Local storm report, Jun 8, 4:46 PM CDT, 1 hour 4 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
446 PM CDT Sun Jun 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0439 PM     Tornado          15 W Dalhart            36.06N 102.78W
06/08/2025                   Dallam             TX   Emergency Mngr

            Emergency Manager confirmed tornado was on
            the ground.

&&

11
Local storm report, Jun 8, 4:58 PM CDT, 52 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
458 PM CDT Sun Jun 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     Tstm Wnd Gst     15 WSW Clarendon        34.82N 101.12W
06/08/2025  M83 MPH          Armstrong          TX   Mesonet

            Mesonet gusted to 65 mph at 1640CDT and
            continued to gust above 58 mph until
            1646CDT. Peak gust of 83 mph occurred at
            1642CDT.

&&

TLH
Local storm report, Jun 8, 5:09 PM CDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
509 PM CDT Sun Jun 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     Hail             10 W Dalhart            36.01N 102.68W
06/08/2025  E2.25 Inch       Hartley            TX   Public

            Report from mPING: Hen Egg+ (2.25 in.).

&&
Local storm report, Jun 8, 5:31 PM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
531 PM CDT Sun Jun 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     Hail             5 WSW Borger            35.64N 101.48W
06/08/2025  M1.25 Inch       Hutchinson         TX   Trained Spotter

&&

TLH
Local storm report, Jun 8, 5:50 PM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
550 PM CDT Sun Jun 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     Hail             1 NNE Borger            35.67N 101.40W
06/08/2025  E1.00 Inch       Hutchinson         TX   Storm Chaser

            Report from ICECHIP research team.

&&

TLH

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 7:05 PM CDTSevere Thunderstorm Warning Considerable damage threatAMADallam, Hartley55 min
Jun 7, 9:06 PM CDTSevere Thunderstorm WarningAMAHartley, Oldham39 min
Jun 7, 9:42 PM CDTSevere Thunderstorm Warning Considerable damage threatAMAHartley, Oldham48 min
Jun 7, 10:23 PM CDTSpecial Weather StatementAMAOldham37 min
Jun 8, 12:39 AM CDTSpecial Weather StatementAMAHartley36 min
Jun 8, 12:58 AM CDTSevere Thunderstorm WarningAMAHartley, Oldham47 min
Jun 8, 1:17 AM CDTSpecial Weather StatementAMAOldham28 min
Jun 8, 1:29 AM CDTSevere Thunderstorm WarningAMAOldham, Potter46 min
Jun 8, 1:40 AM CDTSevere Thunderstorm WarningAMADeaf Smith, Oldham50 min
Jun 8, 1:44 AM CDTSpecial Weather StatementAMAHutchinson31 min
Jun 8, 2:17 AM CDTSpecial Weather StatementAMARandall28 min
Jun 8, 2:22 AM CDTSevere Thunderstorm Warning Considerable damage threatAMADeaf Smith, Randall38 min
Jun 8, 2:54 AM CDTSevere Thunderstorm Warning Considerable damage threatAMAArmstrong, Donley, Randall51 min
Jun 8, 2:58 AM CDTAreal Flood AdvisoryAMAArmstrong, Randall3 hr
Jun 8, 3:27 AM CDTSpecial Weather StatementAMADonley33 min
Jun 8, 11:13 AM CDTSpecial Weather StatementAMAOchiltree32 min
Jun 8, 1:34 PM CDTFlood WatchAMAArmstrong, Carson, Collingsworth, Donley, Gray, Hemphill and 3 more10 hr
Jun 8, 2:21 PM CDTSevere Thunderstorm Warning Considerable damage threatAMADallam54 min
Jun 8, 2:48 PM CDTTornado Warning Tornado observedAMADallam27 min
Jun 8, 3:03 PM CDTSevere Thunderstorm Warning Considerable damage threatAMAOchiltree57 min
Jun 8, 3:05 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Potter, Randall55 min
Jun 8, 3:09 PM CDTTornado Warning Tornado observedAMADallam51 min
Jun 8, 3:39 PM CDTSevere Thunderstorm WarningAMAHutchinson, Moore, Roberts66 min
Jun 8, 3:44 PM CDTTornado WarningAMAArmstrong46 min
Jun 8, 3:51 PM CDTSevere Thunderstorm WarningAMALipscomb, Ochiltree54 min
Jun 8, 3:53 PM CDTSevere Thunderstorm Warning Considerable damage threatAMAArmstrong, Donley67 min
Jun 8, 3:55 PM CDTTornado WarningAMADallam50 min
Jun 8, 3:57 PM CDTSevere Thunderstorm Warning Considerable damage threatAMACarson, Gray, Hutchinson, Roberts63 min
Jun 8, 4:03 PM CDTAreal Flood WarningAMAArmstrong, Donley6 hr
Jun 8, 4:20 PM CDTAreal Flood WarningAMAHutchinson, Moore, Roberts4 hr
Jun 8, 4:21 PM CDTTornado WarningAMAArmstrong, Donley39 min
Jun 8, 4:25 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Donley, Gray65 min
Jun 8, 4:30 PM CDTTornado WarningAMACarson, Hutchinson30 min
Jun 8, 4:34 PM CDTSevere Thunderstorm Warning Considerable damage threatAMAHansford, Hutchinson, Moore, Ochiltree, Roberts, Sherman56 min
Jun 8, 4:37 PM CDTTornado WarningAMADallam, Hartley38 min
Jun 8, 4:53 PM CDTSevere Thunderstorm Warning Destructive damage threatAMAArmstrong, Donley38 min
Jun 8, 4:54 PM CDTSevere Thunderstorm Warning Considerable damage threatAMACarson, Gray, Hutchinson, Roberts66 min
Jun 8, 5:07 PM CDTSevere Thunderstorm WarningAMADallam, Hartley53 min
Jun 8, 5:08 PM CDTAreal Flood AdvisoryAMAHansford, Hemphill, Hutchinson, Lipscomb, Ochiltree, Roberts98 min
Jun 8, 5:09 PM CDTTornado WarningAMAHartley51 min
Jun 8, 5:15 PM CDTAreal Flood AdvisoryAMACarson, Gray, Hemphill, Hutchinson, Roberts, Wheeler3 hr
Jun 8, 5:17 PM CDTAreal Flood AdvisoryAMACollingsworth, Donley3 hr
Jun 8, 5:23 PM CDTSevere Thunderstorm WarningAMACarson, Gray67 min
Jun 8, 5:46 PM CDTAreal Flood WarningAMACarson, Gray3 hr
Jun 8, 5:48 PM CDTSevere Thunderstorm Warning Considerable damage threatAMAHutchinson57 min
Jun 8, 5:52 PM CDTSevere Thunderstorm WarningAMAHartley, Oldham, Potter53 min
Jun 8, 5:56 PM CDTFlash Flood WarningAMACarson, Gray, Hutchinson3 hr
Jun 8, 6:01 PM CDTSevere Thunderstorm WarningAMAPotter59 min
Jun 8, 6:25 PM CDTSpecial Weather StatementAMACarson, Gray35 min
Jun 8, 6:37 PM CDTSevere Thunderstorm WarningAMAHartley, Moore, Oldham, Potter53 min
Jun 8, 6:53 PM CDTSevere Thunderstorm WarningAMAArmstrong, Collingsworth, Donley, Gray, Wheeler44 min

Nearby

Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.